A semi-analytic pricing formula for lookback options under a general stochastic volatility model

Sang Hyeon Park, Jeong-Hoon Kim

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

In general, the pricing problems of exotic options in finance do not have analytic solutions under stochastic volatility and so it is hard to compute the option prices or at least it requires much of time to compute them. This paper investigates a semi-analytic pricing method for lookback options in a general stochastic volatility framework. The resultant formula is well connected to the Black-Scholes price that is the first term of a series expansion, which makes computing the option prices relatively efficient. Further, a convergence condition for the expansion is provided with an error bound.

Original languageEnglish
Pages (from-to)2537-2543
Number of pages7
JournalStatistics and Probability Letters
Volume83
Issue number11
DOIs
Publication statusPublished - 2013 Nov 1

Fingerprint

Lookback Options
Stochastic Volatility Model
Pricing
Stochastic Volatility
Black-Scholes
Convergence Condition
Series Expansion
Finance
Analytic Solution
Error Bounds
Computing
Term
Lookback options
Option prices
Stochastic volatility
Stochastic volatility model

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this

@article{d1cc5d404fb64b1eb46c74c3b4bc9601,
title = "A semi-analytic pricing formula for lookback options under a general stochastic volatility model",
abstract = "In general, the pricing problems of exotic options in finance do not have analytic solutions under stochastic volatility and so it is hard to compute the option prices or at least it requires much of time to compute them. This paper investigates a semi-analytic pricing method for lookback options in a general stochastic volatility framework. The resultant formula is well connected to the Black-Scholes price that is the first term of a series expansion, which makes computing the option prices relatively efficient. Further, a convergence condition for the expansion is provided with an error bound.",
author = "Park, {Sang Hyeon} and Jeong-Hoon Kim",
year = "2013",
month = "11",
day = "1",
doi = "10.1016/j.spl.2013.08.002",
language = "English",
volume = "83",
pages = "2537--2543",
journal = "Statistics and Probability Letters",
issn = "0167-7152",
publisher = "Elsevier",
number = "11",

}

A semi-analytic pricing formula for lookback options under a general stochastic volatility model. / Park, Sang Hyeon; Kim, Jeong-Hoon.

In: Statistics and Probability Letters, Vol. 83, No. 11, 01.11.2013, p. 2537-2543.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A semi-analytic pricing formula for lookback options under a general stochastic volatility model

AU - Park, Sang Hyeon

AU - Kim, Jeong-Hoon

PY - 2013/11/1

Y1 - 2013/11/1

N2 - In general, the pricing problems of exotic options in finance do not have analytic solutions under stochastic volatility and so it is hard to compute the option prices or at least it requires much of time to compute them. This paper investigates a semi-analytic pricing method for lookback options in a general stochastic volatility framework. The resultant formula is well connected to the Black-Scholes price that is the first term of a series expansion, which makes computing the option prices relatively efficient. Further, a convergence condition for the expansion is provided with an error bound.

AB - In general, the pricing problems of exotic options in finance do not have analytic solutions under stochastic volatility and so it is hard to compute the option prices or at least it requires much of time to compute them. This paper investigates a semi-analytic pricing method for lookback options in a general stochastic volatility framework. The resultant formula is well connected to the Black-Scholes price that is the first term of a series expansion, which makes computing the option prices relatively efficient. Further, a convergence condition for the expansion is provided with an error bound.

UR - http://www.scopus.com/inward/record.url?scp=84883186572&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84883186572&partnerID=8YFLogxK

U2 - 10.1016/j.spl.2013.08.002

DO - 10.1016/j.spl.2013.08.002

M3 - Article

AN - SCOPUS:84883186572

VL - 83

SP - 2537

EP - 2543

JO - Statistics and Probability Letters

JF - Statistics and Probability Letters

SN - 0167-7152

IS - 11

ER -